MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was fractured.If the pod coil is advanced against resistance, damage such as a kink and subsequent fracture on the pusher assembly may occur.The fracture on the pusher assembly likely caused the pull wire to retract and the embolization coil to detach from the pusher assembly.Based on the reported complaint, the root cause of the resistance could not be determined.Further evaluation of the device revealed that the pusher assembly was kinked along its length and the detached embolization coil had offset coil winds along its length.This damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil through the lantern, the pod coil unintentionally detached within the lantern.Therefore, the lantern containing the detached pod coil was removed.The procedure was completed using non-penumbra coils and the same lantern.There was no report of adverse effect to the patient.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21028075
Report Number3005168196-2024-00426
Device Sequence Number4008634
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public00814548019598
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD4
Device Lot NumberF00002100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale